Rezum for benign prostatic hyperplasia (BPH)

Posted by scwhandyman @scwhandyman, Jan 26, 2020

I am 66 years old and have been diagnosed with BPH. I tried Alfuzosin unsuccessfully. My urologist recommended Urolift, but I have concerns about the procedure. Previously he had mentioned Rezum for prostates between 30 and 90 ml. Mine is 28 ml and he did not think this would be a problem. He is a younger doctor and this is a relatively new procedure. I expressed concern that since the procedure kills cells with steam would there be a danger of damaging the urethra, too much prostate, or the outer cover of the prostate. He said this would not happen. I have looked on line for resources that address this issue without success. Any assistance getting assurance that the doctor is correct is appreciated.

Interested in more discussions like this? Go to the Kidney & Bladder group.

@scwhandyman
Hello,
Instead of me jabbering on and on about how I understand the procedure, here is an informative video. It's about 30 minutes long.

Take care,
Jake

REPLY

I'll also add a Mayo Clinic Minute video and article about steam treatment for benign prostatic hyperplasia

https://newsnetwork.mayoclinic.org/discussion/mayo-clinic-q-and-a-new-steam-treatment-for-benign-prostatic-hyperplasia/
@scwhandyman, it seems like you're looking for more indepth information. Here is a clinical review that provides an overview of the technique and evaluation of its safety and efficacy.

– Rezum: a new transurethral water vapour therapy for benign prostatic hyperplasia https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6180381/

REPLY

Dutesteride did not work for me. I opted for the Urolift and it was a waste of time. The option is now Rezum or Green Light (HoLEP). Any thoughts?

REPLY

Butt pain upon sitting starting day 2 after rezum shoots a bit down leg. At first bilateral now more unilateral also dull pain in left groin .
Is this just usual post op edema or inflammation or more permanent as per literature?

REPLY
@ron55

Butt pain upon sitting starting day 2 after rezum shoots a bit down leg. At first bilateral now more unilateral also dull pain in left groin .
Is this just usual post op edema or inflammation or more permanent as per literature?

Jump to this post

Hello @ron55 and welcome to Mayo Clinic Connect. I am sorry to hear of your post-op pain.

I located a discussion on a similar topic that I wanted to bring you into, so you will notice that I have moved your post here: https://connect.mayoclinic.org/discussion/rezum/

I did this so you may connect more easily with members such as @wpasternak @jakedduck1 and @scwhandyman who have been part of this discussion previously.

Have you called in your symptoms to your doctor yet?

REPLY

No it's the first week plus had two days off for weekend.today I contact him .
Thanks

REPLY
Please sign in or register to post a reply.
  Request Appointment